# SDR CA130408010

- Difficulty date: March 7, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 17,817 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 05K21108
- Condition: Separated
- Location: Nr 2
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) FLIGHT CREW REPORTED LOUD BANG, VIBRATION FROM LT ENGINE DURING STABLE CRUISE POWER.  IMMEDIATE ENGINE SHUTDOWN PROCEDURE CARRIED OUT.  MAINTENANCE FOUND THE NR 2 CYLINDER HAD SEPARATED FROM THE ENGINE CRANKCASE WITH ALL 8 CYLINDER MOUNT STUDS SHEARED.  THE NR 2 CYLINDER HAD ALSO IMPACTED THE ENGINE UPPER COWLING.  ALSO FOUND THE NR 2 PISTON AND CONNECTING ROD STILL IN TACT BUT WITH MOST OF THE PISTON SKIRT MATERIAL MISSING.  THE PISTON RINGS WERE STILL IN TACT AND ON THE PISTON.  THE ENGINE HAS BEEN SHIPPED TO ENGINE O/H FACILITY FOR INVESTIGATION. THE NTSB IS ALSO MONITORING THE INVESTIGATION.
